Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 21, 2012, 9:51 AM HST. It took effect at Jan 21, 2012, 6:00 PM HST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 9:51 AM HST (19:51 UTC)
- In effect from
- Jan 21, 2012, 6:00 PM HST
- Expired
- Jan 23, 2012, 3:11 AM HST
- In force
- 33 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
317 WHHW70 PHFO 211951 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 951 AM HST SAT JAN 21 2012 ...SMALL CRAFT CONDITIONS BEGINNING TONIGHT... .A STRENGTHENING PRESSURE GRADIENT SOUTH OF A SURFACE RIDGE WILL LEAD TO SMALL CRAFT CONDITIONS THROUGH THE TYPICALLY WINDIER LOCATIONS NEAR MAUI AND THE BIG ISLAND. THE RIDGE WILL MOVE SOUTH OVER THE STATE BY MONDAY...CAUSING WINDS TO DIMINISH. PHZ119>121-123-124-220900- /O.NEW.PHFO.SC.Y.0008.120122T0400Z-120123T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 951 AM HST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY. * WINDS AND SEAS...BEGINNING EARLY THIS EVENING...EAST WINDS TO 25 KNOTS. THE STRONGEST WINDS ARE EXPECTED LATE TONIGHT AND SUNDAY MORNING. ROUGH SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRAVENDER
5 follow-up statements
108 WHHW70 PHFO 220411 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 611 PM HST SAT JAN 21 2012 ...STRONG TRADE WINDS NEAR THE BIG ISLAND AND MAUI... .A SURFACE RIDGE BUILDING NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS NEAR MAUI AND THE BIG ISLAND. THE RIDGE WILL MOVE SOUTH OVER THE STATE BY MONDAY...CAUSING WINDS TO DIMINISH. PHZ119>121-123-124-221430- /O.CON.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 611 PM HST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. THE STRONGEST WINDS ARE EXPECTED LATE SATURDAY NIGHT AND SUNDAY MORNING. ROUGH SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DONALDSON
538 WHHW70 PHFO 221310 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 310 AM HST SUN JAN 22 2012 ...STRONG TRADE WINDS AROUND THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY... .A SURFACE RIDGE BUILDING NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS AROUND THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY TODAY. THE RIDGE WILL MOVE SOUTH OVER THE STATE BY MONDAY...CAUSING WINDS TO DIMINISH. PHZ117-122-230215- /O.EXB.PHFO.SC.Y.0008.120122T1400Z-120123T0400Z/ MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS- 310 AM HST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. THE STRONGEST WINDS ARE EXPECTED THIS MORNING. ROUGH SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119>121-123-124-230215- /O.CON.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 310 AM HST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. THE STRONGEST WINDS ARE EXPECTED THIS MORNING. ROUGH SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
377 WHHW70 PHFO 222235 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1235 PM HST SUN JAN 22 2012 ...STRONG TRADE WINDS AROUND THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY... .A SURFACE RIDGE BUILDING NORTH OF THE AREA WILL PRODUCE STRONG TRADE WINDS AROUND THE BIG ISLAND AND THE ISLANDS OF MAUI COUNTY TODAY. THE RIDGE WILL MOVE SOUTH OVER THE STATE BY MONDAY... CAUSING WINDS TO DIMINISH. PHZ116-230400- /O.EXA.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/ KAIWI CHANNEL- 1235 PM HST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ123-124-231145- /O.EXT.PHFO.SC.Y.0008.000000T0000Z-120123T1600Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 1235 PM HST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 30 KNOTS. ROUGH SEAS UP TO 15 FEET. THE STRONGEST WINDS AND SEAS WILL OCCUR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ117-119>122-230400- /O.CON.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/ MAUI COUNTY WINDWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL- ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- 1235 PM HST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRAVENDER
743 WHHW70 PHFO 230136 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST SUN JAN 22 2012 ...STRONG TRADE WINDS LINGER SOUTH OF THE BIG ISLAND... .A SURFACE RIDGE JUST NORTH OF THE STATE WILL CONTINUE TO MOVE SOUTH TOWARD THE ISLANDS. WHILE WINDS HAVE WEAKENED AND TURNED SOUTHEASTERLY ACROSS THE SMALLER ISLANDS...STRONG TRADE WINDS WILL CONTINUE SOUTH OF THE BIG ISLAND THROUGH TONIGHT BEFORE DIMINISHING. PHZ116-117-119>122-230245- /O.CAN.PHFO.SC.Y.0008.000000T0000Z-120123T0400Z/ KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS- 336 PM HST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL TURN SOUTHEASTERLY AND DIMINISH FURTHER TONIGHT. $$ PHZ123-124-231445- /O.CON.PHFO.SC.Y.0008.000000T0000Z-120123T1600Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 336 PM HST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS AND SEAS...EAST WINDS TO 25 KNOTS. ROUGH SEAS UP TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BRAVENDER
276 WHHW70 PHFO 231311 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 311 AM HST MON JAN 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... PHZ123-124-231415- /O.CAN.PHFO.SC.Y.0008.000000T0000Z-120123T1600Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 311 AM HST MON JAN 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY LEVEL ACROSS WATERS SOUTH OF THE BIG ISLAND. THE SMALL CRAFT ADVISORY IS THEREFORE CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 9:20 AM HST, 31 minutes earlier.
Area forecast discussion, Jan 21, 9:20 AM HST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 920 AM HST SAT JAN 21 2012 .SYNOPSIS... MODERATE TRADE WINDS WITH DRY CONDITIONS WILL DOMINATE THROUGH SUNDAY. A COLD FRONT WILL APPROACH KAUAI FROM THE NORTHWEST SUNDAY NIGHT...SHIFTING WINDS SOUTHEAST. MUGGY AND HAZY CONDITIONS WILL PREVAIL MUCH OF NEXT WEEK. THE CHANCE OF RAIN MAY INCREASE THURSDAY INTO NEXT WEEKEND. && .DISCUSSION... LIGHT TO MODERATE TRADES WILL PREVAIL WITH PLENTY OF SUNSHINE TODAY. WATER VAPOR IMAGERY DEPICTS AN INTENSIFYING SHORT WAVE APPROACHING THE DATELINE. AS THE SHORT WAVE AMPLIFIES IT WILL PUSH A SURFACE FRONT INTO THE NORTHWESTERN OFFSHORE WATERS. PRESSURE/HEIGHT FALLS TO THE NORTHWEST WILL INDUCE SOUTHEASTERLY FLOW TOMORROW. THE POLAR JET WILL SHIFT EQUATORWARD WEST OF THE STATE. THIS WILL SUSTAIN LOWER PRESSURES AND A SURFACE BOUNDARY NORTHWEST OF THE STATE WILL KEEP THE LOCAL SURFACE DISPLACED TO THE SOUTH. THE RESULT WILL BE MUGGY SOUTHEASTERLY FLOW WITH PERIODS OF LAND/SEA BREEZES THROUGH MOST OF THE COMING WORK WEEK. STABLE CONDITIONS ALOFT WILL LIMIT RAINFALL CHANCES REGARDLESS OF AN INFLUX OF TROPICAL MOISTURE. RAINFALL WILL FAVOR THE SOUTHEAST FACING SLOPES OF THE BIG ISLAND INTO THE SECOND HALF OF THE WEEK. SOUTHEASTERLY FLOW WILL PERSIST INTO NEXT WEEKEND. ADDITIONAL SURFACE CYCLOGENESIS ALONG THE AFOREMENTIONED MOISTURE AXIS TO THE WEST MAY NUDGE THE BOUNDARY CLOSER TO THE STATE. THIS WOULD INCREASE CHANCES OF RAIN OVER THE WESTERN ISLANDS THURSDAY INTO THE WEEKEND. && .PREVIOUS DISCUSSION.../ISSUED 356 AM HST SATURDAY MORNING/ RADAR HAS PICKED UP SOME LIGHT SHOWERS MOVING INTO WINDWARD AREAS OF MAUI...MOLOKAI AND OAHU OVERNIGHT...BUT ANY ACCUMULATIONS WILL BE MINIMAL. A SURFACE RIDGE HAS RETREATED TO THE NORTH...AND MODERATE TRADE WINDS HAVE RETURNED WITH AN UPTICK IN WIND SPEED EXPECTED TONIGHT. WINDWARD AND MAUKA SHOWERS WILL REMAIN LIMITED TODAY...BEFORE GRADUALLY INCREASING TONIGHT AS THE TRADE WINDS PULL IN MOISTURE FROM THE EAST. HOWEVER...THESE SHOWERS WILL REMAIN LIMITED THROUGH MONDAY AS A STABLE ATMOSPHERE ALOFT KEEPS A LID ON CLOUD GROWTH. LEEWARD AREAS OF THE SMALLER ISLANDS WILL HAVE MOSTLY CLEAR SKIES DURING THIS PERIOD WITH LITTLE SHOWER ACTIVITY. THE LEEWARD LOWER SLOPES OF THE BIG ISLAND WITH SEE AFTERNOON AND EVENING CLOUDS WITH MOSTLY CLEAR SKIES AT NIGHT AND IN THE MORNING. THE NEXT CHANGE IN OUR WEATHER PATTERN COMES SUNDAY EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL PUSH THE SURFACE RIDGE TOWARD THE ISLANDS SUNDAY EVENING WHICH WILL TURN OUR WINDS OUT OF THE SOUTHEAST. BY MONDAY...THE RIDGE LOOKS TO BE NEAR KAUAI...AND WINDS OVER THE SMALLER ISLANDS WILL BE PREDOMINANTLY LIGHT WITH AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES EXPECTED OVER THE ISLANDS. NEAR THE BIG ISLAND...THE SOUTHEAST FLOW WILL CONTINUE MONDAY AND TUESDAY...POSSIBLY ALLOWING VOLCANIC HAZE TO MOVE OVER THE SMALLER ISLANDS...AS WELL AS INTO THE HILO DISTRICT. RAIN AMOUNTS ACROSS THE STATE SUNDAY AND MONDAY WILL REMAIN LIMITED AS THE UPPER ATMOSPHERE REMAINS STABLE. BY TUESDAY...MOISTURE MOVING UP IN FROM THE SOUTHEAST IS EXPECTED TO REACH THE BIG ISLAND AND BOTH SOUTHEAST AND NORTHEAST AREAS OF THE ORCHID ISLE WILL SEE AN INCREASE IN SHOWERS. THIS INCREASED MOISTURE IS FORECAST TO REACH THE SMALLER ISLANDS WEDNESDAY AND THURSDAY...INCREASING SHOWERS FROM MAUI TO KAUAI. THE COLD FRONT REMAINS NORTHWEST OF KAUAI INTO THURSDAY CONTINUING THE LIGHT AND VARIABLE WINDS OVER THE SMALLER ISLANDS...AND SOUTHEAST WINDS NEAR THE BIG ISLAND. MODELS ARE HAVING A DIFFICULT TIME WITH THE LONG-TERM FORECAST...BUT IT LOOKS LIKE TRADE WINDS WILL RETURN AGAIN NEXT WEEKEND. && .AVIATION... AN AIRMET REMAINS UP FOR LOW LEVEL TURBULENCE IMMEDIATELY SOUTH AND WEST OF MOUNTAINS ON ALL ISLANDS DUE TO STRENGTHENING TRADE WINDS. VFR CONDITIONS PREVAIL AT ALL TAF SITES WITH THESE CONDITIONS CONTINUING FOR AT LEAST THE NEXT 24 HOURS. SOME ISOLATED LIGHT SHOWERS ARE SEEN OR RADAR MAINLY AFFECTING WINDWARD AND MAUKA AREAS. && .MARINE... ONLY SMALL BURSTS OF NORTH PACIFIC SWELL ARE EXPECTED INTO EARLY NEXT WEEK. A BRIEF PERIOD OF SCA CONDITIONS MAY OCCUR AROUND MAUI/HAWAII COUNTIES TONIGHT INTO TOMORROW. AFTERWARDS WINDS/SEAS WILL REMAIN BELOW SCA CRITERIA THIS WEEK IN LIGHT SOUTHEASTERLY FLOW. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC/MARINE...DEJESUS AVIATION...BURKE PREVIOUS...MORRISON
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.